Alert archive / California / High Wind Watches in 2005
High Wind Watch 2, NWS San Diego, CA
NWS San Diego, CA issued this high wind watch at Nov 16, 2005, 1:30 PM PST for 4 counties in California. It took effect at Nov 17, 2005, 9:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 16, 2005, 1:30 PM PST (21:30 UTC)
- In effect from
- Nov 17, 2005, 9:00 PM PST
- Expired
- Nov 17, 2005, 12:05 PM PST
- In force
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4675 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 162130 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 130 PM PST WED NOV 16 2005 CAZ048-057-170200- /O.NEW.KSGX.HW.A.0002.051118T0500Z-051119T0200Z/ /O.EXT.KSGX.WI.Y.0007.000000T0000Z-051117T0200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 130 PM PST WED NOV 16 2005 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH...MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. THE WINDS WILL DECREASE THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CAZ055-056-058-170530- /O.NEW.KSGX.HW.A.0002.051118T0500Z-051119T0200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 130 PM PST WED NOV 16 2005 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ HORTON
3 follow-up statements
000 WWUS76 KSGX 170200 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 600 PM PST WED NOV 16 2005 CAZ048-057-171000- /O.CAN.KSGX.WI.Y.0007.000000T0000Z-051117T0200Z/ /O.CON.KSGX.HW.A.0002.051118T0500Z-051119T0200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 600 PM PST WED NOV 16 2005 ...WIND ADVISORY IS CANCELLED... ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CAZ055-056-058-171000- /O.CON.KSGX.HW.A.0002.051118T0500Z-051119T0200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 600 PM PST WED NOV 16 2005 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ SMALL
000 WWUS76 KSGX 171104 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 304 AM PST THU NOV 17 2005 CAZ048-055>058-171915- /O.CON.KSGX.HW.A.0002.051118T0500Z-051119T0200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 304 AM PST THU NOV 17 2005 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY AFTERNOON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MACKECHNIE
000 WWUS76 KSGX 172005 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1205 PM PST THU NOV 17 2005 CAZ048-057-180200- /O.UPG.KSGX.HW.A.0002.051118T0500Z-051119T0200Z/ /O.NEW.KSGX.WI.Y.0008.051118T2200Z-051120T0200Z/ /O.NEW.KSGX.WI.Y.0008.051118T0200Z-051118T0800Z/ /O.NEW.KSGX.HW.W.0003.051118T0800Z-051118T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 1205 PM PST THU NOV 17 2005 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PST FRIDAY... ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT PST TONIGHT... ...WIND ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 6 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT PST TONIGHT. THE WIND ADVISORY WILL BE UPGRADED TO A HIGH WIND WARNING FROM MIDNIGHT TONIGHT THROUGH 2 PM FRIDAY. A WIND ADVISORY WILL BE IN EFFECT AGAIN FROM 2 PM FRIDAY UNTIL 6 PM SATURDAY. GUSTY SANTA ANA WINDS WILL BE DEVELOPING THIS EVENING AND STRENGTHEN BY MORNING DUE TO BUILDING HIGH PRESSURE OVER NEVADA AND UTAH...AND A PASSING UPPER LEVEL DISTURBANCE. LOCAL WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH ARE EXPECTED TO DEVELOP BELOW THE CAJON PASS AND THROUGH THE CANYONS OF THE SANTA ANA MOUNTAINS. ELSEWHERE...LOCAL WIND GUSTS TO 50 MPH ARE EXPECTED. THE WINDS WILL WEAKEN BELOW 35 MPH WITH LOCALLY STRONGER GUSTS LATE ON FRIDAY...BUT REMAIN AT ADVISORY LEVELS AT TIMES THROUGH MOST OF SATURDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ055-056-058-180200- /O.UPG.KSGX.HW.A.0002.051118T0500Z-051119T0200Z/ /O.NEW.KSGX.WI.Y.0008.051118T0200Z-051120T0200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 1205 PM PST THU NOV 17 2005 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST SATURDAY. GUSTY NORTHEAST...SANTA ANA WINDS WILL BE DEVELOPING THIS EVENING AND CONTINUE THROUGH SATURDAY DUE TO BUILDING HIGH PRESSURE OVER NEVADA AND UTAH. THE WINDS WILL BE STRONGEST THROUGH AND BELOW CANYONS BOTH FRIDAY AND SATURDAY MORNINGS WITH SOME GUSTS TO 50 MPH EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ042-050-180200- /O.NEW.KSGX.WI.Y.0008.051118T0200Z-051120T0200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- 1205 PM PST THU NOV 17 2005 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST SATURDAY. GUSTY NORTHEAST...SANTA ANA WINDS WILL BE DEVELOPING THIS EVENING AND CONTINUE THROUGH SATURDAY DUE TO BUILDING HIGH PRESSURE OVER NEVADA AND UTAH. THE WINDS WILL BE STRONGEST BELOW CANYONS BOTH FRIDAY AND SATURDAY MORNINGS WITH SOME GUSTS TO 50 MPH EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Nov 16, 8:30 AM PST, 5 hours earlier.
Area forecast discussion, Nov 16, 8:30 AM PST, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 830 AM PST WED NOV 16 2005 .SYNOPSIS...HIGH PRESSURE ALOFT AND OFFSHORE FLOW WILL KEEP SKIES MOSTLY CLEAR WITH OCCASIONAL HIGH CLOUDS. LOCAL GUSTY WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES AT TIMES. THE HIGH ALOFT WILL WEAKEN EARLY NEXT WEEK FOR A LITTLE COOLING. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. OFFSHORE FLOW CONTINUES AND PRESSURE GRADIENTS TO THE NORTH ARE A LITTLE STRONGER THAN 24 HOURS AGO BUT UPPER SUPPORT IS DIMINISHING. WIND AT FREMONT CANYON STILL SUPPORTS THE WIND ADVISORY IN THAT AREA AND SUSPECT WINDS BELOW THE CAJON PASS ARE STILL AT WIND ADVISORY LEVELS SO WILL KEEP THE WIND ADVISORY IN PLACE UNTIL THIS AFTERNOON. RIDGE REMAINS OVER THE AREA THROUGH FRIDAY AND THROUGH THE WEEKEND. 06Z GFS INDICATES A UPPER LOW WILL DRIFT CLOSER TO THE COAST LATE IN THE WEEKEND WITH AN INCREASE IN THE HIGH LEVEL MOISTURE OVER THE WEEKEND. OTHERWISE CONTINUED DRY. CURRENT FORECAST LOOKS GOOD SO NO UPDATES ARE PLANNED AT THIS TIME. && .AVIATION... OFFSHORE FLOW HAS BLOWN THE MARINE LAYER OUT TO SEA DRYING OUT AND WARMING UP THE AIR MASS. EXPECT CLEAR VFR SKIES FOR ALL TAF STATIONS TODAY THROUGH THURSDAY. GUSTY NE WINDS AND TURBULENCE EXPECTED OVER THE MTS TODAY THROUGH THURSDAY WITH STRONG LOCAL UP AND DOWN DRAFTS AND LOW LEVEL WIND SHEAR. FAIR TO GOOD THERMALS EXPECTED OVER THE INLAND AREAS WITH 600 FT/MIN LIFT TO NEAR 10K FEET. FOR FURTHER DETAILS AND UPDATES SEE TAFS AND TWB432. && .SGX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FOR THE INLAND EMPIRE AND SANTA ANA MOUNTAINS UNTIL 2 PM TODAY. SEE LAXNPWSGX. RED FLAG WARNING THROUGH 6 PM THU. SEE LAXRFWSGX. && PUBLIC...HORTON AVIATION...ECC
Hazardous weather outlook, Nov 16, 4:00 AM PST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST WED NOV 16 2005 CAZ042-043-048-050-055-056-057-058-060-061-062-171200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PST WED NOV 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. OFFSHORE FLOW WILL CAUSE LOCAL GUSTY WINDS...MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. THE WARM...DRY OFFSHORE FLOW WILL INCREASE THE FIRE WEATHER HAZARD. RED FLAG WARNING IS IN EFFECT. SEE LAXRFWSGX FOR DETAILS. WIND ADVISORY FOR THE INLAND EMPIRE AND SANTA ANA MOUNTAINS UNTIL 2 PM TODAY. SEE LAXNPWSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY. OFFSHORE FLOW WILL CAUSE LOCAL GUSTY SANTA ANA WINDS AT TIMES... ESPECIALLY THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. THE WARM...DRY OFFSHORE FLOW WILL INCREASE THE FIRE WEATHER HAZARD AND A RED FLAG WARNING WILL REMAIN IN EFFECT THROUGH 6 PM THURSDAY. SEE LAXRFWSGX FOR DETAILS. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ATKIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 9:15 PM PST | Dense Fog Advisory | SGX | San Diego | 5 hr |
| Nov 16, 3:10 AM PST | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 15 hr |
Nearby
High Wind Watches in California, 2005Every high wind watch in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.